A bound for the arithmetic genus of curves in Grassmannians



Downloads per month over past year

Giraldo Suárez, Luis (2000) A bound for the arithmetic genus of curves in Grassmannians. Forum Mathematicum, 12 (6). pp. 667-669. ISSN 0933-7741

Official URL: http://www.degruyter.com/view/j/form


From the introduction: Let $X\subset\bbfP^n$ be a non-degenerate degree $d$ variety over the field of complex numbers, which is ruled by $k$-planes over a curve. Let us also suppose that there is no point of $X$ such that all the rules pass through it, i.e. that $X$ is not a cone.\par We can associate to $X$ a curve $C_X$ lying in the Grassmann variety of $k$-planes in $\bbfP^n$. The goal of this note is to show that the arithmetic genus of such a curve is bounded by $\pi(d,n)$, where $\pi(d,n)$ is Castelnuovo's bound for the genus of degree $d$ curves in $\bbfP^n$ .The proof of the result relies on a previous one that establishes that the bound holds and is sharp for ruled surfaces in $\bbfP^n$. The key idea of the proof is to show that the curve in $G(k,\bbfP^n)$ associated to $X$ spans at least a $\bbfP^n$.

Item Type:Article
Uncontrolled Keywords:curve in the Grassmann variety; arithmetic genus; Castelnuovo’s bound
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:16684
Deposited On:11 Oct 2012 09:22
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page